MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048P
Medical Device Problem Codes Defective Component (2292); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Encephalopathy (1833); Fever (1858); Septic Shock (2068); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was admitted prior to diagnosis of clabsi, perm hd catheter was inserted and patient had been identified to have a central line associated blood stream infection (clabsi) or catheter associated infection, the type of infection the patient had was clostridioses difficile and bacteremia.The seal alert regarding recall of affected catheters was received on 7/8/2022, alert stated that the company had identified potential leaking at the hub and recalled the affected devices but it was stated that there was no report of leaking or other specific catheter issues aside from the infection.There was no leak and there was no luer adapter issue.Tego was utilized.Alcohol pad was the cleaning agent used on the device.The insertion site was treated with chloraprep (duraprep for iodine allergy) prior to product placement.There was nothing unusual observed on the device prior to use, flushing was done with no abnormalities noted and clear guard and tegos were utilized with the device.There were no defects/damages found on the product.The catheter remained in use for ongoing dialysis treatment.There was no blood loss and blood transfusion was not required.Antibiotics were given intravenously as treatment/intervention due to the event.The patient's symptoms prior to infection were: positive blood cultures, fever, septic shock, leukocytosis and persistent encephalopathy.Hospital length of stay increased due to clabsi infection.It was stated that patient's cause of death were septic shock, crrt, persistent encephalopathy with inability to demonstrate neurologic recovery¿family opted for comfort care on (b)(6) 2022 and the patient then expired same day.Autopsy was not performed.Catheter was not recognized as the source initially.Patient then died/expired with affected line in place.
 
Additional Manufacturer Narrative
H6 patient codes - e2402 (leukocytosis, bacteremia, septic shock).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15312650
Report Number3009211636-2022-00252
Device Sequence Number16821967
Product Code MSD
UDI-Device Identifier10884521158153
UDI-Public10884521158153
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888145048P
Device Catalogue Number8888145048P
Device Lot Number203180012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization; Other;
Patient Age25 YR
Patient SexMale
Patient Weight131 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American